VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sunfriend-banner
sperti-banner

Low vitamin D levels associated with statin induced muscle pain

Posted on: March 11, 2014   by  Brant Cebulla

img

Research published in the journal PLOS ONE suggests that low vitamin D levels are associated with increased risk of developing statin induced myalgia.

Statin induced myalgia (SIM) refers to muscle pain due to taking statins. Around 10-15% of people taking statins experience myopathy (general muscle problems) and/or myalgia.

It’s not clear why taking statins affects some people’s muscles. One thought is that statins cause decreased levels of coenzyme Q10, and in consequence, this may cause myopathy.

Researchers in the past have looked at the vitamin D levels of patients with SIM and compared those with patients on statins without SIM, to see if vitamin D might be involved. The findings have been mixed, with some studies showing SIM patients having lower vitamin D levels and other studies showing no relationship.

You must be a paid member to read the rest of this post. Please login or register now.

Test Your Vitamin D Levels at Home!

Our in-home Vitamin D Test Kit is easy, affordable, and an accurate way to find out your Vitamin D status.

order NOW

We need your help!

We're spreading awareness on Vitamin D Deficiency
Donate NOW
Latest Articles
img
Vitamin D deficiency linked to poor sleep quality and night-time eating during pregnancy

A new study discovered that vitamin D deficiency is associated with poor sleep quality and night-time eating during mid-pregnancy in Singapore.

Weekly Newsletter